Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 38, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2021, 11:26 AM CDT for Johnson County, Nemaha County, Richardson County, Nebraska. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 11, 2021, 12:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Johnson County, NE, Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:39 AM CDT | HAIL 1 | 1 Wnw Auburn, NE | |
| Jun 11, 11:40 AM CDT | HAIL 1.75 | 3 Ene Tecumseh, NE | MPING REPORT. |
| Jun 11, 11:47 AM CDT | HAIL 1 | 1 Wsw Johnson, NE | |
| Jun 11, 12:07 PM CDT | HAIL 2 | 1 Sse Auburn, NE | HAIL LARGER THAN A GOLF BALL BUT SMALLER THAN A TENNIS BALL. |
| Jun 11, 12:14 PM CDT | HAIL 1.5 | 2 S Auburn, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
318
WUUS53 KOAX 111626
SVROAX
NEC097-127-147-111715-
/O.NEW.KOAX.SV.W.0038.210611T1626Z-210611T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1126 AM CDT Fri Jun 11 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Eastern Johnson County in southeastern Nebraska...
Nemaha County in southeastern Nebraska...
Northwestern Richardson County in southeastern Nebraska...
* Until 1215 PM CDT.
* At 1126 AM CDT, a severe thunderstorm was located 5 miles west of
Johnson, or 35 miles east of Beatrice, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Johnson around 1135 AM CDT.
Other locations in the path of this severe thunderstorm include
Auburn, Stella and Shubert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
4050 9569 4047 9569 4046 9564 4043 9564
4042 9566 4035 9562 4033 9563 4032 9566
4030 9563 4018 9565
TIME...MOT...LOC 1626Z 287DEG 26KT 4041 9610
HAIL...1.25IN
WIND...60MPH
$$
Mead3 follow-up statements
758
WWUS53 KOAX 111634
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1134 AM CDT Fri Jun 11 2021
NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1134 AM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON COUNTIES...
At 1134 AM CDT, a severe thunderstorm was located over Johnson, or 31
miles northwest of Falls City, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Stella and Shubert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
4050 9569 4047 9569 4046 9564 4043 9564
4042 9566 4035 9562 4033 9563 4032 9566
4030 9563 4018 9565
TIME...MOT...LOC 1634Z 287DEG 26KT 4039 9603
HAIL...2.00IN
WIND...60MPH
$$
Mead048
WWUS53 KOAX 111641
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1141 AM CDT Fri Jun 11 2021
NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1141 AM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON COUNTIES...
At 1141 AM CDT, a severe thunderstorm was located near Johnson, or 28
miles northwest of Falls City, moving east at 30 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Auburn, Tecumseh, Peru, Johnson, Cook, Stella, Shubert, Nemaha,
Brownville, Brock, Elk Creek, 7 Miles South Of Auburn, Brownville
State Recreation Area and 8 Miles South Of Johnson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4025 9601 4026 9601 4028 9619 4052 9617
4050 9569 4047 9569 4046 9564 4043 9564
4042 9566 4035 9562 4033 9563 4032 9566
4030 9563 4018 9565
TIME...MOT...LOC 1641Z 287DEG 26KT 4037 9596
HAIL...3.00IN
WIND...60MPH
$$
Mead322
WWUS53 KOAX 111658
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1158 AM CDT Fri Jun 11 2021
NEC097-127-147-111715-
/O.CON.KOAX.SV.W.0038.000000T0000Z-210611T1715Z/
Johnson NE-Nemaha NE-Richardson NE-
1158 AM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN JOHNSON...NEMAHA AND NORTHWESTERN RICHARDSON
COUNTIES...
At 1157 AM CDT, a severe thunderstorm was located over Auburn, or 24
miles northwest of Falls City, moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Peru, Johnson, Stella, Shubert, Nemaha, Brownville, Brock,
Elk Creek, Brownville State Recreation Area, 7 Miles South Of Auburn
and 8 Miles South Of Johnson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4025 9601 4026 9601 4028 9619 4051 9609
4050 9569 4047 9569 4046 9564 4043 9564
4042 9566 4035 9562 4033 9563 4032 9566
4030 9563 4018 9565
TIME...MOT...LOC 1657Z 281DEG 24KT 4037 9583
HAIL...2.50IN
WIND...60MPH
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:12 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 6:12 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 612 AM CDT Fri Jun 11 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 AM CDT Fri Jun 11 2021 Main concern in the forecast period will be storms associated with a cold front moving through the area this morning into early afternoon. As of 3 AM, a line of storms was well underway stretching from North Dakota down to western Nebraska. Latest observations/SPC mesoanalysis show plenty of moisture and instability to work with, as dewpoints were in the upper 60s to lower 70s across the region, with MLCAPE values near 3000 J/kg ahead of the line. Still, questions remain on strength of the storms when they move into the forecast area by the early morning hours, especially regarding how much wind can reach the surface given nocturnal cooling. In addition, a general lack of shear would suggest the storms become a little more disorganized/outflow dominant, which is suggested by most CAMs at some point. That said, storms right along the NE/SD border have been trucking along just fine, producing severe wind gusts across that area. The general picture painted by the CAMs through the morning would be a portion of the line continues eastward across northeast Nebraska before it gusts out and weakens a bit as those remnants move into Iowa. Farther south, there's good agreement that that portion of the line holds together and could strengthen as it dives southeast into southeast Nebraska and far southwest Iowa late this morning/early this afternoon, owing to slightly later timing and therefore, a few hours of daytime heating. Should this pan out, could almost see two swaths of severe weather potential (mainly damaging winds) in the aforementioned areas. Timing will certainly be key for the southeast Nebraska/southwest Iowa area, with any further slowing in storm arrival time likely meaning an increasing severe weather threat. Storms should exit the area by mid afternoon, with the cold front providing at least a little temporary, slight relief from the persistent heat of the past several days. Expect highs to range from the lower 80s in northeast Nebraska to the upper 80s as you move south of Interstate 80. Beyond today, we'll be back into another extended warm and generally dry period as upper level ridging builds back in over much of the CONUS. High temperatures look to climb back into the 90s for pretty much the entire area by Sunday and lasting through next week. There are some hints that some spots could even make a run at 100 a day or two during the week. As far as rain chances go, unfortunately not much to talk about in the longer term, though there appears to maybe be some hope Monday night into Tuesday. The 11.00Z GFS and many GEFS members suggest a weak shortwave slides southeast through the area and brings at least some light rain to somewhere in the region. Still quite a bit of spread on exact location, however. In addition, other guidance (including the 11.00Z ECMWF) is completely dry for this period. Otherwise, there are hints at additional weak shortwaves rippling through the larger scale northwesterly flow, but not much agreement on timing, nor if they'll produce rain. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri Jun 11 2021 Line of strong to severe storms will move through the area bringing gusty northwest winds and brief periods of MVFR or possibly even IFR. Upstream observations have shown gusts nearing 50 kts, but unsure how widespread those gusts will continue to be, so holding around 40 kts in a TEMPO group. Strong winds will be the main hazard with these storms, but some hail could also be possible. Storms should exit the area by late morning or early afternoon, giving way to VFR conditions with northwest winds staying on either side of 10 kts until subsiding a bit this evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...CA
Hazardous weather outlook, Jun 11, 11:26 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1126 AM CDT Fri Jun 11 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1126 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska, and southeast Nebraska. .DAY ONE...This Afternoon and Tonight A line of thunderstorms are moving across the area and may continue into the early afternoon. The threat is expect to be over by 3 pm. The primary threats are damaging winds, hail, and localized heavy rain amounts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of severe weather are appreciated.
In the hours before
Local storm report, Jun 11, 9:39 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
939 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND GST 4 WNW LINCOLN 40.85N 96.76W
06/11/2021 M52 MPH LANCASTER NE ASOS
&&Local storm report, Jun 11, 9:54 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
954 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM TSTM WND DMG 2 ENE DAVEY 40.99N 96.64W
06/11/2021 LANCASTER NE PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Jun 11, 10:04 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1004 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN TEKAMAH 41.78N 96.22W
06/11/2021 M1.50 INCH BURT NE PUBLIC
&&Local storm report, Jun 11, 10:35 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1035 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 3 E KENNARD 41.47N 96.15W
06/11/2021 M1.26 INCH WASHINGTON NE PUBLIC
1030 AM HEAVY RAIN DAVID CITY 41.26N 97.13W
06/11/2021 M1.80 INCH BUTLER NE PUBLIC
&&Local storm report, Jun 11, 10:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1047 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HEAVY RAIN 1 E PLEASANT DALE 40.79N 96.91W
06/11/2021 M1.34 INCH LANCASTER NE PUBLIC
&&Local storm report, Jun 11, 11:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1103 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HEAVY RAIN 5 SSE MALCOLM 40.84N 96.81W
06/11/2021 M2.00 INCH LANCASTER NE PUBLIC
MINOR FLOODING IN BACK YARD.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:27 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| Jun 11, 5:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 35 min |
| Jun 11, 6:45 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Jun 11, 7:10 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Madison, Platte, Stanton, Thurston | 35 min |
| Jun 11, 7:24 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Jun 11, 7:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston | 26 min |
| Jun 11, 7:41 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Madison, Platte, Stanton | 34 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| Jun 11, 8:13 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 47 min |
| Jun 11, 8:55 AM CDT | Special Weather Statement | OAX | Cass, Douglas, Sarpy | 35 min |
| Jun 11, 9:00 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 30 min |
| Jun 11, 10:43 AM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 11, 10:51 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 39 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 45 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 34 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 41 min |
| Jun 11, 12:25 PM CDT | Tornado Warning | OAX | Richardson | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.